Equivariant counts of points of the moduli spaces of pointed hyperelliptic curves
2009 (English)In: Documenta Mathematica, ISSN 1431-0643, E-ISSN 1431-0635, Vol. 14, 259-296 p.Article in journal (Refereed) Published
We consider the moduli space H-g,H-n of n-pointed smooth hyperelliptic curves of genus g. In order to get cohomological information we wish to make S-n-equivariant counts of the numbers of points defined over finite fields of this moduli space. We find recurrence relations in the genus that these numbers fulfill. Thus, if we can make S-n-equivariant counts of H-g,H-n for low genus, then we can do this for every genus. Information about curves of genus 0 and 1 is then found to be sufficient to compute the answers for H-g,H-n for all g and for n <= 7. These results are applied to the moduli spaces of stable curves of genus 2 with up to 7 points, and this gives us the S-n-equivariant Galois (resp. Hodge) structure of their l-adic (resp. Betti) cohomology.
Place, publisher, year, edition, pages
2009. Vol. 14, 259-296 p.
Cohomology of moduli spaces of curves; curves over finite fields
IdentifiersURN: urn:nbn:se:kth:diva-6129ISI: 000268811200001OAI: oai:DiVA.org:kth-6129DiVA: diva2:10752
QC 201007012006-09-182006-09-182010-07-01Bibliographically approved